Translate and Read

Wednesday, January 12, 2011

Bone Strengthening Drugs may Cause Breakage

Posted by Prahallad Panda on 7:16 PM Comments

The popular group of drugs, Bisphosphonates recommended for osteoporosis may be responsible for atypical bone fracture. The physicians and patients should be well aware of it.

Amplify’d from www.accessdata.fda.gov
Update on Femur Fracture Risk with Bisphosphonates
The FDA has issued updated information on atypical fractures of the femur associated with the use of bisphosphonates to treat osteoporosis. These drugs include Fosamax (alendronate sodium), Actonel (risedronate sodium), Boniva (ibandronate sodium), Atelvia (risedronate sodium), Reclast (zoledronic acid), and their generic equivalents.
The femur fractures seen with bisphosphonates have been subtrochanteric and diaphyseal, which are uncommon --- accounting for less than one percent of the hip and femur fractures that occur in the population overall. Although it is not clear that the drugs are a direct cause of these unusual fractures, they have mainly been reported in patients taking bisphosphonates.
This safety information will appear in the drugs' labeling, as well as in a Medication Guide that will be distributed to patients with each prescription.
Read more at www.accessdata.fda.gov
 


Get my updates delivered into your inbox; Privacy Policy :

Click here to Subscribe news feed from "Clinispot; so that you do not miss out anything that can be valuable to you !!

Related Posts with Thumbnails